z-pack

Discussion in 'Teacher Time Out' started by silverspoon65, Feb 28, 2012.

  1. silverspoon65

    silverspoon65 Enthusiast

    Joined:
    Aug 3, 2007
    Messages:
    2,403
    Likes Received:
    1

    Feb 28, 2012

    Has anyone else been put on a "z-pack" - basically a 5 day course of antibiotics, where you take 2 stronger pills the first day, and then 1 strong pill for the next 4 days?


    I had some really swollen glands so I went to the doctor and she said I was developing a sinus and ear infection. I don't react well to antibiotics, so I should have anticipated this, but the strong dosage is making me really sick to my stomach and giving me terrible heart burn. Has anyone else experienced this? I actually think I might call out today because I feel so sick to my stomach. I feel worse today than I did yesterday.
     
  2.  
  3. Ima Teacher

    Ima Teacher Maven

    Joined:
    Oct 25, 2005
    Messages:
    5,430
    Likes Received:
    946

    Feb 28, 2012

    That's one if the few I can take. When that doesn't work, I take Biaxin or Avelox. I just finished a Z-pac. I don't have any of those issues you mentioned. Call the.doctor and.see.what.they suggest.
     
  4. sue35

    sue35 Habitué

    Joined:
    Aug 2, 2007
    Messages:
    897
    Likes Received:
    0

    Feb 28, 2012

    I am actually on that drg every other day and have been for years(it helps your lungs, I guess) I am also currently on another antibiotic that is similar and also makes me sick to my stomach. Call your doctor and get him to prescribe nausea pills. The one I have is one you let dissolve in your tongue.

    One time I had to run out of my classroom in the middle of a spelling test to throw up so I understand how you feel. The nausea pills fixed all of that. Feel better!
     
  5. sue35

    sue35 Habitué

    Joined:
    Aug 2, 2007
    Messages:
    897
    Likes Received:
    0

    Feb 28, 2012

    Whoops that should say, "on your tongue".
     
  6. silverspoon65

    silverspoon65 Enthusiast

    Joined:
    Aug 3, 2007
    Messages:
    2,403
    Likes Received:
    1

    Feb 28, 2012

    I had to take a really strong antibiotic when I was diagnosed with Lyme's, so the feeling is familiar. Blehhh. I decided to stay home today. Having some food in my stomach makes me feel better but it's hard to make myself eat. Trying to get in lots of yogurt and probiotics.
     
  7. sue35

    sue35 Habitué

    Joined:
    Aug 2, 2007
    Messages:
    897
    Likes Received:
    0

    Feb 28, 2012

    Yogurt is always important when on antibiotics. I hate how sometimes the antibiotic makes you feel worse than the sickness.

    If it doesn't go away, really call you doctor and get medicine. I always thought that I should just deal with the nausea but once I got something to make it go away, it felt wonderful.

    I hope you have a day full of rest and getting better
     
  8. silverspoon65

    silverspoon65 Enthusiast

    Joined:
    Aug 3, 2007
    Messages:
    2,403
    Likes Received:
    1

    Feb 28, 2012

    My dr office isn't calling me back, so I think I am going to go get some of those queasy drops at the drug store. This is miserable and I can't take another day off. My poor student teacher was already put on the spot this morning.
     
  9. Caesar753

    Caesar753 Multitudinous

    Joined:
    Jun 10, 2007
    Messages:
    14,468
    Likes Received:
    2,485

    Feb 28, 2012

    Could you take some dramamine? Do you think that might make you feel better?

    I've taken the Z-pac before, but I didn't experience any awful side effects. I'm sorry that you're having a rough time.
     
  10. silverspoon65

    silverspoon65 Enthusiast

    Joined:
    Aug 3, 2007
    Messages:
    2,403
    Likes Received:
    1

    Feb 28, 2012

    I don't want to go on another antibiotic at this point because then I would have to start a whole new course and I only have 3 more days of this. But blechhh I will definitely make sure I don't get this again.
     
  11. chebrutta

    chebrutta Enthusiast

    Joined:
    Jan 23, 2008
    Messages:
    2,489
    Likes Received:
    0

    Feb 28, 2012

    Z-packs are pretty harsh - so's Biaxin. But those are the two antibiotics that don't make me sick. Cipro, Keflex... ugh, I thought I was going to die of nausea.

    Call the doc. They can switch you to a longer but more mild course.
     
  12. silverspoon65

    silverspoon65 Enthusiast

    Joined:
    Aug 3, 2007
    Messages:
    2,403
    Likes Received:
    1

    Feb 28, 2012

    That's what they wanted to do, but that's 10 more days, and I am really susceptible to heart burn and yeast infections and all the other unpleasantries of taking antibiotics. I think I am just going to tough it out for three more pills. I found some ginger gum and it helps.
     
  13. chebrutta

    chebrutta Enthusiast

    Joined:
    Jan 23, 2008
    Messages:
    2,489
    Likes Received:
    0

    Feb 28, 2012

    Silver, do you take probiotics? They help a lot when you're on antibiotics.
     
  14. Ima Teacher

    Ima Teacher Maven

    Joined:
    Oct 25, 2005
    Messages:
    5,430
    Likes Received:
    946

    Feb 28, 2012

    My DH has to eat with it. The doctor recommended a small piece of chocolate and a half a banana with each dose. It really did help.

    I have awful heartburn issues, but when I take it in the morning I don't have issues.
     
  15. bros

    bros Phenom

    Joined:
    Aug 5, 2009
    Messages:
    4,105
    Likes Received:
    68

    Feb 28, 2012

    I'm currently on a z-pack for a sinus infection. I love azithromycin versus other antibiotics (like Biaxin, I hate Biaxin. Cipro is alright. I prefer azithromycin, though)

    To avoid nausea:
    Take with a lot of liquid
    Eat a small amount of food after taking it (like half/a quarter of a small sandwich, or some fruit, just something nice and enough to fill your stomach)
     

Share This Page

Members Online Now

  1. vickilyn,
  2. NC Teacher 4,
  3. Ima Teacher,
  4. Backroads,
  5. RainStorm
Total: 519 (members: 6, guests: 487, robots: 26)
test